Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 147, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 25, 2007, 4:48 PM EDT for Bradley County, Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2007, 4:48 PM EDT (20:48 UTC)
- Expired
- Jul 25, 2007, 5:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Bradley County, TN
The radar
The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 252048 SVRMRX TNC011-252145- /O.NEW.KMRX.SV.W.0147.070725T2048Z-070725T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 448 PM EDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADLEY COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITY OF CLEVELAND... * UNTIL 545 PM EDT * AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLEVELAND...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN BRADLEY COUNTY AT 500 PM EDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3535 8490 3501 8506 3500 8478 3525 8468 $$ DH
2 follow-up statements
000 WWUS54 KMRX 252115 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 516 PM EDT WED JUL 25 2007 TNC011-252145- /O.CON.KMRX.SV.W.0147.000000T0000Z-070725T2145Z/ BRADLEY TN- 516 PM EDT WED JUL 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR BRADLEY COUNTY... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TASSO...OR ABOUT 6 MILES EAST OF CLEVELAND...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN BRADLEY COUNTY AT 530 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3535 8490 3501 8506 3500 8478 3525 8468 $$ MJB
000 WWUS54 KMRX 252144 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 544 PM EDT WED JUL 25 2007 TNC011-252154- /O.EXP.KMRX.SV.W.0147.000000T0000Z-070725T2145Z/ BRADLEY TN- 544 PM EDT WED JUL 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR BRADLEY COUNTY EXPIRES AT 545 PM EDT... THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3535 8490 3501 8506 3500 8478 3525 8468 $$ MJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:18 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 25, 3:18 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 318 PM EDT WED JUL 25 2007 .SHORT TERM...(TONIGHT THROUGH FRIDAY)...UPPER LOW TO OUR NORTH... SURFACE TROUGH FROM SRN MIDDLE TN INTO NE TN...AND A FEW BREAKS OF SUNSHINE...HAVE CAUSED WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. A FEW STORMS HAVE PULSED JUST UP TO SEVERE LEVELS...WITH VERY HEAVY RAINFALL ALSO NOTED IN A FEW COUNTIES (SCOTT/CAMPBELL TN). MAX TEMPS GENERALLY HELD DOWN THIS AFTERNOON DUE TO CLOUDS AND RAIN. POP AND WEATHER GRIDS ADJUSTED TO CURRENT RADARS AND A SHORT TERM FORECAST INTO THIS EVENING. OTHERWISE...KEPT AT LEAST SOME CHANCE POPS ALL AREAS OVERNIGHT. FAVORED A BLEND OF MOS FOR MINS TONIGHT. ON THURSDAY...UPPER LOW IS STILL VERY MUCH NEARBY AND UNSTABLE AGAIN ...SO FAVORED GOING WITH LOWER END OF LIKELY MOST AREAS ON POPS BY THE AFTERNOON HOURS. WENT CLOSER TO MOS POPS AND MAX TEMPS ACROSS SRN MOST AREAS...WHICH ARE FURTHER AWAY FROM THE UPPER LOW. FOR THURSDAY NIGHT AND FRIDAY...CONVECTION SHOULD BE MORE DIURNAL IN NATURE...BUT CANT RULE OUT ISOLATED CONVECTION JUST ABOUT ANYTIME. PREVIOUS POP AND WEATHER GRIDS WERE REASONABLE WITH SLIGHT ADJUSTMENTS. AGAIN...FAVORED WARMER MOS MAX TEMPS FOR SRN AREAS...AND A MOS BLEND FOR MIN TEMPS. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...MODELS BRING FRONT INTO AREA FRIDAY NIGHT AND SATURDAY. WILL KEEP CHANCE POPS FOR BOTH PERIODS WITH THE BEST CHANCES IN THE NORTH WHERE THE BEST MOISTURE AND LIFT IS EXPECTED. UPPER LOW LINGERS ON SUNDAY. WILL KEEP CHANCE POPS GOING FOR SUNDAY WITH THE BEST CHANCES IN OUR EASTERN ZONES. UPPER LOW STILL LINGERING TO THE EAST ON MONDAY THROUGH WEDNESDAY...WILL KEEP ONLY LOW POPS FOR THE MOUNTAINS WHERE THE BEST MOISTURE IS AVAILABLE. STAYED NEAR MOS/HPC FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 86 69 90 69 / 30 50 40 40 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 84 67 87 67 / 40 60 40 40 30 OAK RIDGE, TN 66 85 66 88 67 / 40 60 40 40 30 TRI CITIES AIRPORT, TN 62 81 63 84 63 / 50 60 40 50 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG/GH
Hazardous weather outlook, Jul 25, 7:00 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 700 AM EDT WED JUL 25 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-261000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 700 AM EDT WED JUL 25 2007 /600 AM CDT WED JUL 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED. SMALL HAIL IS POSSIBLE MAINLY NORTH OF I-40. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 25, 3:37 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 PM EDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG DANDRIDGE 36.02N 83.42W
07/25/2007 JEFFERSON TN LAW ENFORCEMENT
FEW TREES AND POWER LINES DOWN IN THE DANDRIDGE AREA.
REPORTED BY SHERIFFS OFFICE.
&&
MEPLocal storm report, Jul 25, 3:52 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
352 PM EDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL PIKEVILLE 35.61N 85.20W
07/25/2007 E1.00 INCH BLEDSOE TN LAW ENFORCEMENT
QUARTER SIZE HAIL ON DAYTON MOUNTAIN. REPORTED BY
SHERIFFS OFFICE.
&&
MEPLocal storm report, Jul 25, 4:02 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
402 PM EDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL NEWPORT 35.96N 83.19W
07/25/2007 E0.75 INCH COCKE TN AMATEUR RADIO
PENNY SIZE HAIL ON HWY 25/70 IN NEWPORT. REPORTED BY
SPOTTER.
&&
MEPLocal storm report, Jul 25, 4:27 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
427 PM EDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG SPRING CITY 35.69N 84.86W
07/25/2007 RHEA TN LAW ENFORCEMENT
FEW TREES DOWN ACROSS NORTH HALF OF COUNTY. REPORTED BY
SHERIFFS OFFICE.
0400 PM TSTM WND DMG DAYTON 35.49N 85.01W
07/25/2007 RHEA TN LAW ENFORCEMENT
TREES DOWN ACROSS SOUTH HALF OF COUNTY. REPORTED BY
SHERIFFS OFFICE.
0403 PM TSTM WND DMG PIKEVILLE 35.61N 85.20W
07/25/2007 BLEDSOE TN LAW ENFORCEMENT
FEW TREES DOWN IN THE NINE MILE AREA. REPORTED BY
SHERIFFS OFFICE.
&&
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:32 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 43 min |
| Jul 25, 3:00 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 60 min |
| Jul 25, 3:28 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Rhea | 62 min |
| Jul 25, 3:37 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 53 min |
| Jul 25, 3:51 PM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 54 min |
| Jul 25, 4:31 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 59 min |
| Jul 25, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 60 min |
| Jul 25, 5:19 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 56 min |
| Jul 25, 6:22 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 53 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.